Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Frank1

Member
  • Content Count

    12
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Frank1

  • Rank
    New Member
  1. Thanks, everyone, for the feedback. To answer your question, dry skin is a normal effect of Accutane. So is chapped lips. I know from experience, and from talking from my derm, that the higher the doseage, the more dry the skin. At one point, my skin got so dry that I dropped my doseage from 20mg to 10. My skin became less dry, and even some oilness came back. But don't experiment with the doseage. Stick to what your doctor recommends. Very dry flaky skin is a normal side effect of Accutane. D
  2. Sorimachi, thanks for the update. Glad to hear that Accutane is working for you. Great feeling isn't it - no zits! Symphony X - Stick it out with the med your derm is giving you. Give it time to work. Then, if it doesn't help, have a talk to your derm about seeing if Accutane is right for you. If she says no, ask her why not. I'd also strongly suggest you get a 2nd opinion about Accutane from another derm. It can't hurt. If you read a previously post of mine, you'll see that I had a derm that w
  3. Ok, that sounds more like it. Are you still undergoing Accutane, or did you take it in the past?
  4. I weigh 200 lbs. 10,000mg !!! Somethings wrong there. Is that a typo? According to Accutane's mfg website, the dosage is 0.5 to 1 mg for every kg of weight per day. For example, my 200lbs = 90.7kg. which means at most I should take 90.7 X 1 mg = 90.7 mg / day, at the most. The least would be half that, or about 45 mg / day. How long is your derm keeping you on Accutane? Just curious. Thanks.
  5. My derm had me on 20mg twice a day (=40mg/day). I can't remember exactly for how long. It was either 2 or 3 months. The only thing I hate more than acne is my oily skin. From the time I get up, until bedtime, I must wash my face 5 to 7 times. I can wash my face, and 2 hrs later it looks like I have an oil slick (yuk!). What do you mean when you say it "balances oil production?" Thanks for your answer.
  6. Steepy, Many, many people with mild (non-cystic) acne have been greatly helped by Accutane. If used under the supervision of a medical doctor, Accutane is very safe. The number of cases of liver damage (as cited by one poster) is extremely rare. Although my side effects from Accutane was somewhat unpleasent, such as dry, red, flaky skin, the benefits were well worth it. If the side effects become too much of a burden, you can simply stop taking the drug. The side effects wear off quickly. Depres
  7. I can truly say that, for me, diet has no effect on acne. I remember as a teen, my parents telling me to stay away from certain foods...which I did, and my acne was no better. Even in my late 20's, when I was on a health-food kick, and eliminating sweets, fat, dairy products, etc, my acne did no better. Just my opinion.
  8. When I was on Accutane, my skin dried up (I have extremely oily skin), but the oilyness returned after the effects of the Accutane wore off. I never understood that: my cystic acne forever went away, yet my oily skin returned. So my question is: Did taking Accutane permanently reduce the oilyness of your skin? :?:
  9. If nothing really helps, and your derm gives you the ok, then by all means give Accutane a try. If you read some of my other posts, you'll see that I wasted a lot of time using acne meds that were not worth a damn. Accutane had a dramatic effect on my skin, although I had cystic acne, the worst kind. Remember, "he who dares, wins."
  10. Let me tell you a story. (hey, it will be short!) For yrs I used to go to this dermatologist who wouldn't give me Accutane, even though I had cystic acne that responded poorly to all the other meds he tried. He said my acne wasn't bad enough to merit Accutane. (yeah, how would he like to wear my face for a day!) Anyway, I'd go to him almost every 2 wks for injections into the cysts. This was the only thing that helped. This went on for a few yrs, and he would always turn down my request for Acc
  11. I've spent yrs on antibiotics and every new acne med my doc could get his hands on. Nothing was worth a damn. Then I used Accutane. Let me tell you, without being overboard, Accutane had one of the biggest effects on my life...the end of large cystic acne! Of course, it wasn't a cure for acne, but the reduction in the size and number of acne cysts was unbelievable. So, the point is...if your not getting the results you want from these other meds, and your doc oks it, go for the Accutane. Just m
  12. I'm making an appointment with a cosmetic surgeon named Patrick Abergel. (hope it's ok to say his name!) Anyway, he's done a lot of research and work with acne scars. I know this because there have been several articles (Los Angeles Times paper) over the past few yrs detailing his scar repair work. He's in the So. Calif area. Has anyone had experience with him? His web site is: www.lasercosmetic.com, although his site doesn't discuss acne scars much. My face looks like Dirty Harry used it as
×